Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Nov 16, 2012, 10:08 PM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2012, 10:08 PM PST (06:08 UTC)
- Expired
- Nov 18, 2012, 10:23 AM PST
- In force
- 36 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS46 KHNX 170608 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1008 PM PST FRI NOV 16 2012 ...WINTER STORM TO AFFECT THE CENTRAL CALIFORNIA INTERIOR THROUGH SUNDAY... .TROPICAL MOISTURE AHEAD OF STORM SYSTEM OFF THE COAST WILL BRING LIGHT PRECIPITATION TROUGH THE EVENING. THE STORM WILL MOVE TOWARDS SHORE TONIGHT BRINGING THE POTENTIAL FOR HEAVIER PRECIPITATION OVER THE SOUTHERN SIERRA NEVADA OVERNIGHT AND SATURDAY. THE STORM WILL BE RELATIVELY WARM WITH STEADY SNOW LEVELS ABOVE 7500 FEET. HOWEVER A COLDER STORM SYSTEM WILL QUICKLY FOLLOW SATURDAY NIGHT AND SUNDAY PROVIDING ADDITIONAL SNOW AND LOWERING SNOW LEVELS. SNOW LEVELS WILL LOWER TO 6000 FEET NEAR YOSEMITE BY SUNDAY MORNING AND AROUND 6500 FEET TOWARDS THE TULARE COUNTY MOUNTAINS. CAZ096-171400- /O.UPG.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ /O.NEW.KHNX.WS.W.0009.121117T0608Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1008 PM PST FRI NOV 16 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS UPGRADED THE WINTER WEATHER ADVISORY TO A WINTER STORM WARNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE NATIONAL PARK TO KINGS CANYON. THE WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM SUNDAY FOR HEAVY SNOW ACCUMULATIONS ABOVE 6000 FEET AND STRONG WINDS ALONG THE SIERRA CREST. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES AT 6000 FEET TO 2 TO 3 FEET ABOVE 7000 FEET. * ELEVATION: SNOW LEVEL WILL START OUT AROUND 7500 FEET THEN LOWER TO 6000 FEET BY SUNDAY MORNING. * TIMING: HEAVY SNOW ACCUMULATIONS ARE EXPECTED SATURDAY MORNING INTO SATURDAY AFTERNOON AND AGAIN LATE SATURDAY NIGHT THROUGH MIDDAY SUNDAY. * LOCATIONS INCLUDE: TIOGA PASS...TUOLOMNE MEADOWS...HUNTINGTON LAKE...SHAVER LAKE...WHITE WOLF. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 70 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ097-171400- /O.CON.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 1008 PM PST FRI NOV 16 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE TULARE COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 7 TO 15 INCHES. * ELEVATION: SNOW LEVEL WILL START OUT NEAR 7500 FEET THEN LOWER TO 6500 FEET BY SUNDAY MORNING. * TIMING: HEAVIEST SNOW ACCUMULATIONS ARE LIKELY SATURDAY MORNING INTO SATURDAY EVENING. * LOCATIONS INCLUDE: BLACKROCK...BEAR PEAK...CHAGOOPA PLATEAU. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DURFEE WEATHER.GOV/HANFORD
5 follow-up statements
950 WWUS46 KHNX 171340 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 540 AM PST SAT NOV 17 2012 ...WINTER STORM TO AFFECT THE CENTRAL CALIFORNIA INTERIOR THROUGH SUNDAY... .THE STORM WILL BRING THE POTENTIAL FOR HEAVIER PRECIPITATION OVER THE SOUTHERN SIERRA NEVADA TODAY. THE STORM WILL BE RELATIVELY WARM WITH STEADY SNOW LEVELS ABOVE 7500 FEET. HOWEVER A COLDER STORM SYSTEM WILL QUICKLY FOLLOW TONIGHT AND SUNDAY...PROVIDING ADDITIONAL SNOW AND LOWERING SNOW LEVELS. SNOW LEVELS WILL LOWER TO 6000 FEET NEAR YOSEMITE BY SUNDAY MORNING AND AROUND 6500 FEET TOWARDS THE TULARE COUNTY MOUNTAINS. CAZ096-172300- /O.CON.KHNX.WS.W.0009.000000T0000Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 540 AM PST SAT NOV 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES AT 6000 FEET TO 2 TO 3 FEET ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVY SNOW ACCUMULATIONS ARE EXPECTED THIS MORNING INTO THIS AFTERNOON AND AGAIN LATE TONIGHT THROUGH MIDDAY SUNDAY. * LOCATIONS INCLUDE: TIOGA PASS...TUOLUMNE MEADOWS...HUNTINGTON LAKE...SHAVER LAKE...WHITE WOLF. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 76 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ097-172300- /O.CON.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 540 AM PST SAT NOV 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE TULARE COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 7 TO 15 INCHES. * ELEVATION: ABOVE 6500 FEET. * TIMING: HEAVIEST SNOW ACCUMULATIONS ARE LIKELY THIS MORNING INTO THIS EVENING. * LOCATIONS INCLUDE: BLACKROCK...BEAR PEAK...CHAGOOPA PLATEAU. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SANGER WEATHER.GOV/HANFORD
279 WWUS46 KHNX 172252 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 252 PM PST SAT NOV 17 2012 ...WINTER STORM TO AFFECT THE CENTRAL CALIFORNIA INTERIOR THROUGH SUNDAY... .THE STORM WILL BRING THE POTENTIAL FOR HEAVIER PRECIPITATION OVER THE SOUTHERN SIERRA NEVADA TONIGHT. THE STORM WILL BE RELATIVELY WARM WITH STEADY SNOW LEVELS ABOVE 7500 FEET. HOWEVER A COLDER STORM SYSTEM WILL QUICKLY FOLLOW TONIGHT AND SUNDAY... PROVIDING ADDITIONAL SNOW AND LOWERING SNOW LEVELS. SNOW LEVELS WILL LOWER TO 6000 FEET NEAR YOSEMITE BY SUNDAY MORNING AND AROUND 6500 FEET TOWARDS THE TULARE COUNTY MOUNTAINS. CAZ096-180700- /O.CON.KHNX.WS.W.0009.000000T0000Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 252 PM PST SAT NOV 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES AT 6000 FEET TO 2 TO 3 FEET ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVY SNOW ACCUMULATIONS ARE EXPECTED THIS MORNING INTO THIS AFTERNOON AND AGAIN LATE TONIGHT THROUGH MIDDAY SUNDAY. * LOCATIONS INCLUDE: TIOGA PASS...TUOLUMNE MEADOWS...HUNTINGTON LAKE...SHAVER LAKE...WHITE WOLF. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 76 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ097-180700- /O.CON.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 252 PM PST SAT NOV 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE TULARE COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 7 TO 15 INCHES. * ELEVATION: ABOVE 6500 FEET. * TIMING: HEAVIEST SNOW ACCUMULATIONS ARE LIKELY THIS MORNING INTO THIS EVENING. * LOCATIONS INCLUDE: BLACKROCK...BEAR PEAK...CHAGOOPA PLATEAU. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ANDERSEN WEATHER.GOV/HANFORD
600 WWUS46 KHNX 180655 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1055 PM PST SAT NOV 17 2012 ...WINTER STORM TO AFFECT THE CENTRAL CALIFORNIA INTERIOR THROUGH SUNDAY... .THE NEXT STORM WILL BRING THE POTENTIAL FOR HEAVIER PRECIPITATION OVER THE SOUTHERN SIERRA NEVADA LATE TONIGHT INTO SUNDAY. THE STORM WILL BE COLDER...AND SNOW LEVELS WILL LOWER TO 6000 FEET NEAR YOSEMITE BY SUNDAY MORNING AND AROUND 6500 FEET TOWARDS THE TULARE COUNTY MOUNTAINS. CAZ096-181500- /O.CON.KHNX.WS.W.0009.000000T0000Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1055 PM PST SAT NOV 17 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES AT 6000 FEET TO 2 TO 3 FEET ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVY SNOW ACCUMULATIONS ARE EXPECTED LATE TONIGHT THROUGH MIDDAY SUNDAY. * LOCATIONS INCLUDE: TIOGA PASS...TUOLUMNE MEADOWS...HUNTINGTON LAKE...SHAVER LAKE...WHITE WOLF. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 75 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ097-181500- /O.CON.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 1055 PM PST SAT NOV 17 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE TULARE COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 7 TO 15 INCHES. * ELEVATION: ABOVE 6500 FEET. * TIMING: HEAVIEST SNOW ACCUMULATIONS ARE LIKELY LATE TONIGHT THROUGH MIDDAY SUNDAY. * LOCATIONS INCLUDE: BLACKROCK...BEAR PEAK...CHAGOOPA PLATEAU. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SANGER WEATHER.GOV/HANFORD
664 WWUS46 KHNX 181430 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 630 AM PST SUN NOV 18 2012 ...WINTER STORM TO AFFECT THE CENTRAL CALIFORNIA INTERIOR THROUGH SUNDAY... .THE LATEST IN A SERIES OF STORMS WAS MOVING INTO THE YOSEMITE NATIONAL PARK AREA THIS MORNING. THIS STORM WILL BRING THE POTENTIAL FOR HEAVIER PRECIPITATION OVER THE SOUTHERN SIERRA NEVADA TODAY. THE STORM WILL BE COLDER...AND SNOW LEVELS WILL LOWER TO AROUND 6000 FEET NEAR YOSEMITE THIS MORNING AND TO AROUND 6500 FEET IN THE TULARE COUNTY MOUNTAINS BY THIS AFTERNOON. CAZ096-190000- /O.CON.KHNX.WS.W.0009.000000T0000Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 630 AM PST SUN NOV 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES AT 6000 FEET TO 2 TO 3 FEET ABOVE 7000 FEET. * ELEVATION: ABOVE 6000 FEET. * TIMING: HEAVY SNOW ACCUMULATIONS ARE EXPECTED THROUGH MIDDAY TODAY. * LOCATIONS INCLUDE: TIOGA PASS...TUOLUMNE MEADOWS...HUNTINGTON LAKE...SHAVER LAKE...WHITE WOLF. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 75 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ097-190000- /O.CON.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 630 AM PST SUN NOV 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 6500 FEET... A WINTER WEATHER ADVISORY ABOVE 6500 FEET REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE TULARE COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 7 TO 15 INCHES. * ELEVATION: ABOVE 6500 FEET. * TIMING: HEAVIEST SNOW ACCUMULATIONS ARE LIKELY TODAY. * LOCATIONS INCLUDE: BLACKROCK...BEAR PEAK...CHAGOOPA PLATEAU. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER ALONG THE CREST. * IMPACTS: WINTER DRIVING CONDITIONS AND POSSIBLE ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SANGER WEATHER.GOV/HANFORD
318 WWUS46 KHNX 181823 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1023 AM PST SUN NOV 18 2012 CAZ096-181930- /O.CAN.KHNX.WS.W.0009.000000T0000Z-121119T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1023 AM PST SUN NOV 18 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER STORM WARNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. THE THREAT OF ADDITIONAL HEAVY SNOW HAS ENDED...HOWEVER THERE STILL COULD BE SOME LOCAL ACCUMULATIONS OF AN INCH OR TWO IN HEAVIER SHOWERS. $$ CAZ097-181930- /O.CAN.KHNX.WW.Y.0011.000000T0000Z-121119T0000Z/ TULARE COUNTY MOUNTAINS- 1023 AM PST SUN NOV 18 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE TULARE COUNTY MOUNTAINS. THE THREAT OF ANY SIGNIFICANT SNOW ACCUMULATIONS HAS ENDED. LITTLE IF ANY ADDITIONAL SNOW IS EXPECTED. $$ BINGHAM WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 16, 9:00 PM PST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 16, 9:00 PM PST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
900 PM PST FRI NOV 16 2012
.SYNOPSIS...
A SERIES OF WEATHER DISTURBANCES WILL CONTINUE TO BRING RAIN TO
MOST OF THE REGION AND HIGHER ELEVATION SNOWFALL OVER THE SOUTHERN
SIERRA NEVADA. AFTERWARD...DRY CONDITIONS WILL RETURN...ALTHOUGH THE
NEXT CHANCE FOR PRECIPITATION IS EXPECTED TUESDAY NIGHT AND
WEDNESDAY...MAINLY FROM FRESNO COUNTY AND NORTHWARD.
&&
...NO CHANGES TO CURRENT FORECAST PACKAGE...
.DISCUSSION...TWO STORM SYSTEMS...ONE CURRENTLY CENTERED NEAR THE
NORTHERN CA COAST AND THE OTHER ONE POSITIONED SEVERAL HUNDRED MILES
WEST OF VANCOUVER...WILL BRING BENEFICIAL PRECIPITATION TO MUCH OF
THE CENTRAL CA INTERIOR DURING THE NEXT 36 HRS. A COLD FRONT TRAILING
SOUTHWARD FROM STORM NUMBER ONE WILL MOVE INLAND ACROSS THE CWA VERY
LATE TONIGHT AND SATURDAY MORNING. UNTIL ITS ARRIVAL...TEMPERATURES
WILL REMAIN QUITE MILD THROUGHOUT THE DISTRICT WITH SNOW LEVELS
GENERALLY ABOVE 7000 FEET IN THE SIERRA AND ABOVE 8000 FEET IN THE
KERN COUNTY MOUNTAINS. SHOWER ACTIVITY WILL PROBABLY DECREASE IN THE
POST FRONTAL ENVIRONMENT IN THE SAN JOAQUIN VALLEY BY SATURDAY AFTN
WHILE THE HIGHER ELEVATIONS PARTICULARLY NORTH OF KINGS CANYON
RECEIVE A HEALTHY DOSE OF PRECIPITATION. BY SATURDAY NIGHT...STORM
NUMBER TWO WILL BEGIN TO TAKE CONTROL. THIS STORM WILL MOVE INTO THE
PAC NW DURING THE SECOND HALF OF THE WEEKEND AND DRAG A COLD FRONT
EASTWARD ACROSS THE CWA LATE SATURDAY NIGHT INTO SUNDAY MORNING
WITH ANOTHER ROUND OF PRECIPITATION. IN ITS WAKE...SNOW LEVELS WILL
LOWER TO BETWEEN 5500 FEET AND 6500 FEET IN THE SOUTHERN SIERRA
AND BETWEEN 6500 FEET AND 7000 FEET IN THE KERN COUNTY MOUNTAINS BY
SUNDAY MORNING. ALTHOUGH SHOWERS DIMINISH IN THE SJ VLY BY SUNDAY
AFTERNOON...WET WEATHER WILL LIKELY PERSIST OVER MUCH OF THE HIGHER
TERRAIN THROUGH SUNDAY EVENING. FOLKS WITH TRAVEL PLANS INTO THE
MOUNTAINS THIS WEEKEND SHOULD PREPARE FOR WINTERLIKE DRIVING CONDITIONS
ABOVE THESE ELEVATIONS WITH SIGNIFICANT SNOW ACCUMULATIONS. FOR
DETAILS...PLEASE REFER TO THE LATEST SFOWSWHNX...WWUS46 KHNX. FOR
THE MOST UP TO DATE 24-HR PRECIPITATION SUMMARY...DETAILS WILL BE
AVAILABLE SHORTLY AFTER 10 PM PST IN THE SFORTPHNX AND SFOPNSHNX
PRODUCTS.
FROM LATE SUNDAY NIGHT THROUGH MONDAY...SHORT WAVE RIDGING ALOFT
WILL BRING A RETURN OF DRY WEATHER TO THE CENTRAL CA INTERIOR WITH
MORE SEASONABLE OVERNIGHT TEMPERATURES. WHERE SKIES ARE CLEAR IN
THE SJ VLY...THERE COMES A THREAT OF LATE NIGHT AND MORNING FOG
EARLY NEXT WEEK WHICH COULD SERIOUSLY DELAY TRAVEL FOR MOTORISTS.
THE MODELS BRING ANOTHER STORM SYSTEM INTO THE PAC NW DURING THE
TUESDAY NIGHT-WEDNESDAY TIME FRAME. ALTHOUGH THE COLD FRONT
TRAILING SOUTHWARD FROM THIS STORM IS FORECAST TO FALL APART ON
ITS WAY INTO CENTRAL CA...IT STILL MIGHT BRING A FEW SHOWERS FROM
FRESNO COUNTY NORTHWARD TUESDAY NIGHT INTO WEDNESDAY. AFTERWARD...
THE MODELS AGREE ON BUILDING AN EPAC RIDGE INTO CA DURING THE
LATTER PART OF NEXT WEEK. SO THANKSGIVING DAY AND BLACK FRIDAY
WILL LIKELY BE DRY AND RELATIVELY MILD. HOWEVER...THE THREAT OF
NIGHT AND MORNING FOG WILL PROBABLY RETURN TO THE SJ VLY.
&&
.PREV DISCUSSION... /ISSUED 304 PM PST FRI NOV 16 2012/
DISCUSSION...
A BAND OF LOWER LEVEL MOISTURE EXTENDING NORTHWARD FROM THE
CHANNEL ISLANDS CONTINUE TO PROVIDE SCATTERED SHOWERS ACROSS THE
CENTRAL CALIFORNIA INTERIOR. EXPECT MAINLY LIGHT AND SCATTERED
PRECIPITATION INTO THIS EVENING. A TROUGH OFFSHORE WITH AN ASSOCIATED
BAND OF LOWER LEVEL MOISTURE JUST OFF MONTERREY WILL MOVE ONSHORE
TONIGHT. PRECIPITATION MAY BECOME MODERATE TO HEAVY AT TIMES OVER
THE SIERRA AS THE SYNOPTIC LIFT COMBINES WITH MODERATE SW WIND
FLOW FOR FAVORABLE OROGRAPHICS ALONG THE SIERRA. PRECIPITATION
MAY DIMINISH SATURDAY EVENING AS THE UPPER LEVEL SUPPORT PUSHES
EAST OF THE SIERRA. HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL REACH
CENTRAL CALIFORNIA SATURDAY NIGHT WITH ANOTHER ROUND OF MODERATE
TO HEAVY PRECIPITATION. THIS SYSTEM WILL BE COLDER ORIGINATING
FROM THE GULF OF ALASKA. TEMPERATURES AT 10KFT WILL LOWER TO -5C
DEGREES WHICH SHOULD LOWER SNOW LEVELS TO NEAR 6KFT AT YOSEMITE BY
SUNDAY MORNING. HEAVY SNOW ACCUMULATIONS WILL BE PROBABLE AT
6-7KFT WITH HIGHER AMOUNTS ABOVE 8KFT. PRECIPITATION WILL BE ON
THE DECREASE LATE SUNDAY AFTERNOON WITH THE UPPER LEVEL SUPPORT
RACING EAST OF THE SIERRA LEAVING A STALLED FRONT OVER CENTRAL
CALIFORNIA. LITTLE PRECIPITATING THREAT FOR NEXT WEEK AS THE FOCUS
OF THE STORM TRACK AND HEAVY RAIN THREAT WILL REMAIN TOWARDS
PACIFIC NORTHWEST. HAVE LOW CONFIDENCE IN THE EXTENDED PERIOD AS
EC AND GFS SHOW QUITE A BIT OF DIVERGENCE.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY...ADJACENT FOOTHILLS...AND KERN CO
DESERTS...AREAS OF MVFR VSBYS IN -RA/BR THROUGH 00Z SUNDAY.
IN THE SRN SIERNEV AND TEHACHAPI MTNS...WIDESPREAD IFR/LIFR
CONDITIONS IN CLOUDS/PCPN WITH MTN OBSCURATION THROUGH 00Z SUNDAY.
&&
.AIR QUALITY ISSUES...
ON SATURDAY NOVEMBER 17 2012... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN KINGS COUNTY.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 11-16 81:2008 48:1982 58:1965 27:1958
KFAT 11-17 81:2008 49:1994 57:1965 29:1961
KFAT 11-18 80:2008 48:1994 57:1950 27:1961
KBFL 11-16 82:1979 47:1958 58:1965 27:1916
KBFL 11-17 84:2008 48:1964 58:1983 29:1905
KBFL 11-18 83:1926 49:1994 60:1950 28:1921
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY ABOVE 6500 FEET
FOR THE CAZ097.
WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY ABOVE 6000 FEET
FOR THE CAZ096.
&&
PUBLIC...DURFEE
PREVIOUS DISCUSSION...MV
AVN/FW...JEB
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Nov 16, 2:18 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 218 PM PST FRI NOV 16 2012 CAZ096-172230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 218 PM PST FRI NOV 16 2012 ...WINTER WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY ABOVE 6000 FEET IS IN EFFECT. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD AT SFOWSWHNX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY ABOVE 6000 FEET IS IN EFFECT THROUGH 4 PM PST SUNDAY. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD AT SFOWSWHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ097-172230- TULARE COUNTY MOUNTAINS- 218 PM PST FRI NOV 16 2012 ...CONTINUED WINTER WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY ABOVE 6500 FEET IS IN EFFECT. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD AT SFOWSWHNX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY ABOVE 6500 FEET IS IN EFFECT THROUGH 4 PM PST SUNDAY. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD AT SFOWSWHNX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JONES
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:52 PM PST | Special Weather Statement | HNX | Madera | 38 min |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.